MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Two batch numbers provided batch: 2405403 batch creation date: 2024-05-17 batch expiration date: 2026-04-30 full udi: (b)(4).Batch: 2406413 batch creation date: 2024-06-25 batch expiration date: 2026-05-31 full udi: (b)(4).
 
Event or Problem Description
Material# 515064 batch# 2405403 and 2406413.P-20 protectors (515064) are leaking residue on the membrane consistently.Additional information: during the detachment of the bd optima injector (n40 and/or n-35) from the vial components (bd optima protector p-20 or bd optima infusion adapter c100-o), we consistently notice visible drug residue left on the top of the vial adapter.There has been no patient harm or injury.We are just concerned for our team members who are being exposed to hazardous drug residue during preparation of these medications.It appears that liquid is coming out of the membrane.This is also occurring after the first withdrawal.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation: one unused p20-o optima protector from lot 2405403 was provided to our quality team for investigation.Functional testing was performed; liquid was passed through the system and no evidence of any leak was identified.Upon disengaging the injector from the mating component, a cloth was used to wipe across the membranes, no evidence of fluid or any leak was found.A device history review was performed for protector lots 2406413 and 2405403, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for all provided lots, and all results were found to be acceptable.Three retained samples from p20-o protector lots 2405403 and 2406413 were used for additional evaluation.The membranes were punctured up to ten times, in all cases the product functioned as intended and no leakages occurred.Based on the sample evaluation and quality team's investigation, we cannot identify a root cause related to our process at this time.To date, there have been no other similar events reported for the lots provided.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21196863
Report Number3003152976-2025-00014
Device Sequence Number7577982
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number515064
Device Lot NumberSEE H TAB-MULTIPLE LOT #S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown